Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2015, 7:38 PM CDT for Audrain County, Monroe County, Ralls County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 7:38 PM CDT (00:38 UTC)
- Expired
- Jun 25, 2015, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:55 PM CDT | TSTM WND DMG | 2 S Santa Fe, MO | LARGE TREE DOWN |
| Jun 25, 7:55 PM CDT | TSTM WND DMG | Laddonia, MO | STRONG WINDS OVERTURNED SEVERAL RAILROAD CARS WHICH ARE BLOCKING INTERSECTIONS ON COUNTY ROAD 509 AND ALSO ON LOCUST STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 4:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
474 WUUS53 KLSX 260038 SVRLSX MOC007-137-173-260130- /O.NEW.KLSX.SV.W.0110.150626T0038Z-150626T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 738 PM CDT THU JUN 25 2015 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AUDRAIN COUNTY IN CENTRAL MISSOURI... SOUTHEASTERN MONROE COUNTY IN NORTHEAST MISSOURI... SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI... * UNTIL 830 PM CDT * AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS...AND MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... SANTA FE...PERRY...LADDONIA...FARBER...FLORIDA AND RUSH HILL. THIS WARNING INCLUDES MARK TWAIN LAKE RECREATIONAL AREA AND UNION COVERED BRIDGE HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3947 9146 3914 9165 3931 9224 3956 9197 TIME...MOT...LOC 0037Z 282DEG 25KT 3942 9199 HAIL...<.75IN WIND...60MPH $$ TRUETT
1 follow-up statement
082 WWUS53 KLSX 260120 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 820 PM CDT THU JUN 25 2015 MOC007-137-173-260130- /O.EXP.KLSX.SV.W.0110.000000T0000Z-150626T0130Z/ MONROE MO-RALLS MO-AUDRAIN MO- 820 PM CDT THU JUN 25 2015 ...THE SEVERE THUNDERSTORM WARNING FOR AUDRAIN...SOUTHWESTERN RALLS AND SOUTHEASTERN MONROE COUNTIES WILL EXPIRE AT 830 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3947 9146 3914 9165 3931 9224 3956 9197 TIME...MOT...LOC 0120Z 282DEG 25KT 3936 9161 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:45 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 25, 6:45 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT Thu Jun 25 2015
.SHORT TERM: (Tonight through Friday)
Issued at 343 PM CDT Thu Jun 25 2015
Frontal boundary is across northern portions of forecast area as
of 20z and will continue to drift to the south across the region.
With CAPES in excess of 4000 J/kg, no cap, high lapse rates,
decent convergence along boundary and PWs in excess of 2 inches,
will begin to see storms fire up over the next couple of hours.
This initial batch will slide east through forecast area, then
models still showing MCS development over eastern KS/western MO
and slide along boundary into central MO after 06z Friday, then
across rest of forecast area through Friday afternoon. All of
these storms are expected to be heavy rain producers, so kept
flash flood watch going for central and northeast MO as well as
west central IL. Did add another row of counties from Greene Co.
IL to Gasconade Co. MO and extended the whole watch to 00z
Saturday. Anywhere from 1 to 4 inches of rain can be expected in
the watch area, with locally higher amounts possible. Even over
rest of area not in flash flood watch, could see an inch or two of
rainfall over the next 24 hours. As for severe chances, with
decent instability, and lapse rates, could see severe storms
develop with main threats being large hail and damaging winds.
Lows tonight will be in the upper 60s to low 70s and highs on
Friday will range from the low 70s far north to the mid 80s far south.
Byrd
.LONG TERM: (Friday Night through Next Thursday)
Issued at 343 PM CDT Thu Jun 25 2015
Precipitation is still expected to taper off Friday night and
will see cooler and drier weather for the weekend. Next chance for
rain will be Sunday night through Thursday with several rounds
expected once again on active northwest flow aloft. Highs during
the weekend will be in the mid 70s to low 80s, then moderate a bit
through the rest of the work week.
Byrd
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 640 PM CDT Thu Jun 25 2015
Complex of showers and thunderstorms will affect the metro TAF
sites over the next few hours with heavy rain accompanied by IFR
visbilities possible along with gusty northwest winds. KUIN is
likely to stay just north of most activity while KCOU will also
likely have a period of storms this evening. Still anticipating
some break late this evening/early overnight period before an
organized bout of showers/storms associated with an MCS moves
roughly along I-70. MVFR ceilings and even visibilities are likely
behind this system into Friday afternoon along with a wind shift
to the northwest.
Specifics for KSTL:
Complex of showers and thunderstorms will affect the metro TAF
sites over the next few hours with heavy rain accompanied by IFR
visbilities possible along with gusty northwest winds. Still
anticipating some break late this evening/early overnight period
before an organized bout of showers/storms associated with an MCS
moves roughly along I-70 and affect KSTL Friday morning. Lingering
showers with embedded thunder likely into early Friday afternoon.
MVFR ceilings and even visibilities are also likely behind this
system into Friday afternoon along with a wind shift to the
northwest.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Friday evening FOR Audrain MO-Boone MO-
Callaway MO-Cole MO-Gasconade MO-Knox MO-Lewis MO-Lincoln
MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
Pike MO-Ralls MO-Shelby MO-Warren MO.
IL...FLASH FLOOD WATCH through Friday evening FOR Adams IL-Brown IL-
Calhoun IL-Greene IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 3:57 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT THU JUN 25 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY ACROSS PARTS OF THE AREA AGAIN TONIGHT. FLASH FLOODING IS A REAL POSSIBILITY AND A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THE STORMS COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY POINTS ALONG THE ILLINOIS RIVER ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD STAGE THROUGH TUESDAY. ADDITIONAL MAJOR FLOODING IS FORECAST ALONG THE NORTH AND MIDDLE FABIUS RIVERS BY FRIDAY MORNING. THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO BE LIKELY FRIDAY AND POSSIBLY INTO FRIDAY NIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF THE AREA INTO FRIDAY AFTERNOON. ADDITIONALLY...SOME OF THE STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY AFTERNOON AND CONTINUES THROUGH WEDNESDAY ACROSS PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Jun 25, 7:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL GRANITE CITY 38.71N 90.13W
06/25/2015 M1.00 INCH MADISON IL TRAINED SPOTTER
&&
FGLASSLocal storm report, Jun 25, 7:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG COLLINSVILLE 38.68N 90.00W
06/25/2015 MADISON IL TRAINED SPOTTER
FOOT AND A HALF DIAMETER ASH TREE SNAPPED ABOUT 10 FEET
UP.
&&
GOSSELINLocal storm report, Jun 25, 7:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND GST 2 N FLINT HILL 38.88N 90.86W
06/25/2015 E50 MPH ST. CHARLES MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jun 25, 7:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 4 W GIRARD 39.45N 89.86W
06/25/2015 M1.00 INCH MACOUPIN IL TRAINED SPOTTER
&&
FGLASSLocal storm report, Jun 25, 7:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST 1 ESE SAUGET 38.58N 90.15W
06/25/2015 M49 MPH ST. CLAIR IL ASOS
&&
FGLASSLocal storm report, Jun 25, 7:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG MADISON 39.47N 92.21W
06/25/2015 MONROE MO TRAINED SPOTTER
LARGE BRANCHES DOWN
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:05 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 55 min |
| Jun 25, 7:09 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 51 min |
| Jun 25, 7:31 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Lincoln, Montgomery, Pike and 1 more | 12 hr |
| Jun 25, 7:34 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 29 min |
| Jun 25, 7:45 PM CDT | Tornado Warning | LSX | Audrain, Monroe, Ralls | 30 min |
| Jun 25, 8:02 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike | 28 min |
| Jun 25, 8:20 PM CDT | Areal Flood Warning | LSX | Knox, Shelby | 12 hr |
| Jun 25, 8:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 40 min |
| Jun 25, 8:36 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 39 min |
| Jun 25, 8:45 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 8 days |
| Jun 25, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren | 42 min |
| Jun 26, 12:56 AM CDT | Flash Flood Warning | LSX | Moniteau | 8 hr |
| Jun 26, 2:05 AM CDT | Flash Flood Warning | LSX | Cole | 8 hr |
| Jun 26, 3:30 AM CDT | River Flood Warning | LSX | Cole | 66 hr |
| Jun 26, 3:40 AM CDT | Flash Flood Warning | LSX | Osage | 7 hr |
| Jun 26, 5:55 AM CDT | River Flood Warning | LSX | Osage | 50 hr |
| Jun 26, 6:48 AM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Jun 26, 7:30 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Lincoln, Montgomery, Pike, Saint Charles and 1 more | 12 hr |
| Jun 26, 7:43 AM CDT | Areal Flood Warning | LSX | Knox, Shelby | 12 hr |
| Jun 26, 8:34 AM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| Jun 26, 8:53 AM CDT | Areal Flood Warning | LSX | Moniteau | 11 hr |
| Jun 26, 9:58 AM CDT | Areal Flood Warning | LSX | Cole | 10 hr |
| Jun 26, 10:05 AM CDT | Flash Flood Warning | LSX | Lewis, Marion | 6 hr |
| Jun 26, 3:55 PM CDT | Areal Flood Warning | LSX | Lewis, Marion | 6 hr |
| Jun 26, 5:28 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.